MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 9.5F X 90CM DBL LMN CVC CATH; LT SILICONE CVC

MEDICAL COMPONENTS, INC. 9.5F X 90CM DBL LMN CVC CATH; LT SILICONE CVC
Model Number MR28010921
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
Red lumen used for bloodwork.After bloodwork completed, writer flushed line w/ normal saline syringes & the line appeared to explode, spraying saline out.Clarification provided indicates the luer came out of the arterial extension tubing.Writer immediately clamped & inspected line - no hole/perforation; part of line attached to needleless connector had become disconnected & was still attached to flush.Part in question appears to be intact.Patient fine, writer explained what happened, charge nurse notified.Red lumen clamped w/ device clamp & kelly clamp.
 
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The 9.5f cvc was returned for evaluation with the luer and end cap from the pink extension separated from the catheter.The luer stem was reviewed under magnification, as well as the luer sleeve inner diameter.No obvious defects or marks from instruments such as hemostats were noted.The intact luer on the blue extension was pulled but could not be dislodged from the luer sleeve.A supplier corrective action request was issued to the contract manufacturer for this event.The contract manufacturer's investigation revealed all relative dimensions were taken on the returned device and found to be within specification.Without a lot number a review of the manufacture records was not possible.Testing was conducted in an attempt to replicate the issue.Five different test with the luer intentionally not fully inserted into the extension tubing with various gaps were conducted.In all cases, the amount of force required to dislodge the luer from the extension was above the minimum force allowed.The failure mode could not be replicated.The circumstances that may have caused this event cannot be determined.Based on historic data this is not a systemic issue and is considered an isolated incident.This type of event will be trended through the complaint handling process.The instructions for use (ifu) contains the following precautions: *use only luer lock (threaded) connections with this catheter (including syringes, iv tubing, and end caps).*repeated overtightening of syringes and caps will reduce connector life and could lead to potential connector failure.*a 10cc syringe or larger should be used.The smaller the volume of the syringe, the higher the pressure that can be generated.Catheter rupture with possible embolization may occur.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
9.5F X 90CM DBL LMN CVC CATH
Common Device Name
LT SILICONE CVC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key17631497
Report Number2518902-2023-00057
Device Sequence Number18053560
Product Code LJS
UDI-Device Identifier00884908084290
UDI-Public00884908084290
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K102966
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMR28010921
Device Catalogue NumberMR28010921
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer08/23/2023
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown